|Can I hold off on med's a while longer?
Jun 29, 2012
My lab's came back yesterday. After five years of maintaining hight cd4's, 400-700,yet with high viral count, 35,000, plus my report stated that my cd4 is now 361 and viral count is 1,150.000....that's one million!!! I have not even had a cold in five years, only ill during the sero...I have never felt/looked healthier. No drugs, 4 drinks a week, no cig's, workout alot, sleep real good and super nutrition. Can I hold off a little longer before I go on med's? Also, in my case which med's would be most effective with this high viral load? I'm looking for something with very little hassle/and minimal side effects, ie bloated stomach, fat redistribution, etc. Thank you, Mike
| Response from Dr. Young
Hello Mike and thanks for posting.
It's reassuring that you're feeling well, but with your borderline CD4 count and very (very) high HIV viral load, if you were my patient, I would be recommending treatment. That high viral load is predictive of rapid decline of your CD4s, and eventually, your health.
Since you've made efforts for all those other preventive health issues (exercise, non-smoking, good diet), it would seem inconsistent to simply wait to let HIV cause illness before starting on medications. It would also be worth stating that that viral load makes the possibility of transmission of HIV to others greatly higher.
Regarding medications, all of our current medications are very well tolerated in the large majority of people who take them. Nearly all are once-daily, two regimens offer one pill daily options. The real issue is to match your lifestyle and medical background (heart, lung, bone, liver, kidney issues, for example) to the profiles of the medications.
I hope that's helpful. Feel free to write back anytime. BY
Get Email Notifications When This Forum Updates or Subscribe With RSS
- How Long Do The Hepatitis B Vaccine Stay In Your System?
- Can Hiv Be Detected In A Pap Smear?
- Rash After Getting The Hepatitis A Vaccine
- Can Hepatitis Cause Body Sores?
- How Long Do Symptoms Of Aids Take To Show Up After Initial Infection?
- Does Hiv Cause Muscle Twitching And Pins And Needles?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.